Funnel Cloud, Aroostook
- When
- July 1, 3:27 PM EST
- Where
- Aroostook County, 2 mi N of Sherman
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
A funnel cloud was reported near Sherman Station.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
A funnel cloud was reported near Sherman Station.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 1, 2:16 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EDT SAT JUL 1 2006
.SYNOPSIS...LOW PRESSURE NORTH OF THE REGION WILL RAPIDLY MOVE
AWAY EARLY TONIGHT. A WARM FRONT WILL APPROACH LATE TONIGHT AND
MOVE THROUGH THE AREA SUNDAY MORNING. A COLD FRONT WILL FOLLOW
SUNDAY EVENING THEN WEAK HIGH PRESSURE WILL BUILD INTO THE
NORTHEAST ON MONDAY. LOW PRESSURE WILL TRACK ACROSS THE STATE
ON TUESDAY FOLLOWED BY COOLER AIR WEDNESDAY INTO THURSDAY.
&&
.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...DISCUSSION WILL BE
BRIEF DUE TO SVR WX TODAY. FAST MOVING UPPER LOW AND ASSOCIATED COLD
POOL ALOFT WHICH HAS PRODUCE SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON WILL RAPIDLY MOVE AWAY TO THE EAST TONIGHT. TSTMS WILL
TAPER OFF EARLY THIS EVE AS ATMOSPHERE BECOME STABLE. LOW PRES
TRACKING THROUGH CENTRAL CANADA WILL RAPIDLY APPROACH SUNDAY
MORNING PULLING A WARM FRONT NORTH ACROSS THE STATE. AN AREA OF
WARM ADVECTION RAIN IS EXPECTED AHEAD OF THE WARM FRONT...MAINLY
ACROSS NORTHERN AREAS...EARLY SUNDAY MORNING. SOME EMBEDDED
THUNDERSTORMS ARE POSSIBLE IN ELEVATED CONVECTION. THE RAIN WILL
MOVE AWAY DURING THE MIDDAY SUNDAY AS WARMER AND MORE HUMID AIR
POURS IN FROM THE SOUTHWEST. A COLD FRONT WILL QUICKLY FOLLOW
SUNDAY NIGHT BRINGING A RETURN OF COOLER AND DRIER AIR.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...ANOTHER IN A SERIES OF FAST
MOVING LOW PRESSURE SYSTEMS WILL APPROACH TUESDAY BRINGING A
MOSTLY CLOUDY SKY AND A CHANCE FOR SHOWERS. INITIALLY...THE BEST
CHANCE FOR SHOWERS WILL LIKELY BE IN THE HIGHER ELEVATIONS TO THE
WEST AND THEN ELSEWHERE ACROSS THE STATE LATE IN THE DAY. THUNDER
CANT BE RULED OUT...BUT SOUTH WINDS BRINGING COOLER AIR NORTH FROM
THE OCEAN MAY LIMIT CONVECTION IN SOUTHERN AND EASTERN AREAS. THE
LOW WILL EXIT ON WEDNESDAY. HOWEVER...A TROUGH OF LOW PRESSURE IN
THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN IN THE AREA. THIS
WILL KEEP THE MIDDLE LATTER PART OF THE WEEK A BIT COOL FOR EARLY
JULY. LOW HEIGHTS WILL BRING CONTINUED CHANCES FOR SHOWERS THROUGH
MID WEEK THOUGH MUCH OF THE TIME SHOULD BE DRY.
&&
.AVIATION...WATCH FOR STRONG GUSTY WINDS AND POTENTIAL HAIL IN
THUNDERSTORMS ON THE ROUTE BETWEEN BANGOR AND CARIBOU EARLY THIS
EVENING. OTHERWISE...CONDITIONS WILL GENERALLY BE VFR ACROSS THE
REGION EARLY TONIGHT LOWERING TO IFR SUNDAY MORNING UP NORTH AND
POSSIBLY MVFR DOWNEAST AS A WARM FRONT MOVES THROUGH.
&&
.MARINE...ISOLATED TSTMS POSSIBLE EARLY THIS EVENING ALONG
IMMEDIATE COAST. OTHERWISE...WINDS EXPECTED TO BE BELOW SCA
CRITERIA TONIGHT. SEAS WILL INCREASE TO 5 FT LATE TONIGHT AND
SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 KT ON SUNDAY AS
NEW LOW TRACKS NORTH ACROSS NORTHERN MAINE ON SUNDAY. A COLD
FRONT WILL FOLLOW SUNDAY NIGHT USHERING IN DRIER AIR FOR MONDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM
MIDNIGHT SUNDAY TO 7 PM SUNDAY.
&&
SHORT TERM/MARINE...VJN
LONG TERM/MARINE...BLOOMER
AVIATION...WOLFEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 618 AM EDT SAT JUL 1 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-021030- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 618 AM EDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE MOST PROMINENT ACROSS WESTERN AND NORTHERN MAINE. SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN ON SUNDAY INTO SUNDAY EVENING AS A LOW PRESSURE SYSTEM MOVES OUT OF THE GREAT LAKES AND THROUGH THE NEW ENGLAND REGION. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT NORTHERN NEW ENGLAND IN A SLIGHT RISK FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. THIS INCLUDES THE STATE OF MAINE. THE MAIN SEVERE WEATHER THREAT COULD BE LARGE HAIL AND DAMAGING WINDS. MORE IN WAY OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY AS YET ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE ASKED TO RELAY ANY RAINFALL OR THUNDERSTORM REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1230 PM EDT SAT JUL 1 2006
MEZ002-006-011730-
AROOSTOOK COUNTY...
1230 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 1230 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 5 MILES SOUTH OF MASARDIS. THE STORM WAS MOVING EAST AT
40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 130 PM EDT INCLUDE...
MASARDIS... BRIDGEWATER... MARS HILL...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 TO 45 MILES AN HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4653 6843 4632 6841 4633 6726 4667 6731
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
109 PM EDT SAT JUL 1 2006
MEZ004>006-011-032-011815-
PISCATAQUIS...PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...
109 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND WASHINGTON COUNTIES...
AT 109 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 18 MILES WEST OF MILLINOCKET. THE STORM WAS MOVING EAST
AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 215 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
SHERMAN... WYTOPITLOCK... HAYNESVILLE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 TO 40 MILES AN HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4589 6915 4564 6915 4555 6827 4552 6790
4585 6790
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
229 PM EDT SAT JUL 1 2006
MEZ001-002-004-011930-
AROOSTOOK AND PISCATAQUIS COUNTIES...
229 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...
AT 225 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 15 MILES WEST OF OXBOW. THE STORM WAS MOVING EAST AT
40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT INCLUDE...
REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY
REMOTE AREAS OF CENTRAL AROOSTOOK COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4666 6912 4649 6916 4635 6827 4661 6820
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT SAT JUL 1 2006
MEZ002-012000-
AROOSTOOK COUNTY...
300 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 255 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER PRESQUE ISLE. THE STORM WAS MOVING EAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
PRESQUE ISLE... EASTON... FORT FAIRFIELD...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4679 6815 4661 6815 4659 6773 4678 6772
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
326 PM EDT SAT JUL 1 2006
MEZ004-005-012030-
PISCATAQUIS AND PENOBSCOT COUNTIES...
326 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 321 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 13 MILES WEST OF BAXTER ST PARK. THE STORM WAS MOVING
EAST TOWARD BAXTER STATE PARK AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
BAXTER ST PARK...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4610 6935 4592 6933 4591 6861 4613 6857
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EDT SAT JUL 1 2006
MEZ010-012030-
PISCATAQUIS COUNTY...
330 PM EDT SAT JUL 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 326 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 23 MILES WEST OF ROCKWOOD. THE STORM WAS MOVING EAST AT
45 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
ROCKWOOD... KOKADJO...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4590 7025 4572 7029 4555 6935 4579 6932
BLOOMERThe Caribou radar (KCBW), 92 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527398.